Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 20, 2016, 1:02 PM CDT. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 1:02 PM CDT (18:02 UTC)
- Expired
- Jul 20, 2016, 2:15 PM CDT
- In force
- 73 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 113 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
097
WWCA82 TJSJ 201802
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
202 PM AST WED JUL 20 2016
PRZ010-201915-
MAYAGUEZ AND VICINITY-
202 PM AST WED JUL 20 2016
...AN AREA OF STRONG THUNDERSTORMS AFFECTING ANASCO...RINCON...
AGUADA...MAYAGUEZ AND MOCA MUNICIPALITIES...
AT 158 PM AST...A FEW STRONG THUNDERSTORMS WERE LOCATED OVER
ANASCO...RINCON...AGUADA AND MOCA MUNICIPALITIES MOVING NORTHWEST AT
AROUND 15 MPH. THESE STORMS ARE PRODUCING TORRENTIAL
RAINFALL...LIGHTNING AND IS CAPABLE OF PRODUCING STRONG GUSTY WINDS
IN EXCESS OF 35 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1836 6707 1823 6709 1822 6715 1835 6724
1839 6716
TIME...MOT...LOC 1800Z 121DEG 0KT 1834 6714
$$
JFRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:57 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 20, 8:57 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
957 AM AST WED JUL 20 2016
.UPDATE...Doppler radar indicated scattered showers and a couple
of thunderstorms across the USVI, Vieques, Culebra, Eastern Puerto
Rico and across the surrounding coastal waters this morning. This
activity was associated with the leading edge of a tropical just
over the Eastern Caribbean this morning. The moisture associated
with the wave...will combine with daytime and local effects to
induce the development of scattered to numerous showers and
isolated to scattered thunderstorms across central, interior, Western
Puerto Rico as well as across the USVI and the surrounding coastal
waters. This activity is expected to continue overnight and into
Thursday. After the passage of the wave, a drier air mass is then
expected to move across the local islands from the east, limiting
the shower activity to the typical early morning showers over
eastern Puerto Rico, followed by some afternoon convection across
western and interior Puerto Rico.
&&
.AVIATION...Brief periods of MVFR conditions will continue to
affect the leeward, USVI and Eastern Puerto Rico taf sites during
the rest of the morning. After 20/17Z sct-num SHRA and TSRA will
develop mainly across interior and northwestern PR with areas of
mtn obscurations. Conditions will persist until 20/22z. SHRA/TSRA
will increase again at the Leeward and USVI terminals late this afternoon
and evening. SHRA/TSRA expected to reach again PR after 21/00z.
Sfc winds 10 to 20 kt with some sea breeze influences and higher
gusts in TSRA.
&&
.MARINE...Showers and thunderstorms with gusty winds expected over
the waters today into Thursday as the tropical wave passes. Small
craft advisory continues in effect for 7 foot seas across the
offshore Atlantic waters through this evening. Small craft
operators should exercise caution across the rest of the waters
due to seas up to 6 feet and east winds up to 20 knots.
&&
.PREV DISCUSSION... /issued 429 AM AST WED JUL 20 2016/
SYNOPSIS...Tropical wave is expected to move into the local area
today with the highest amount of moisture moving in after noon.
Surface high pressure over the Central Atlantic will continue to
promote a moderate easterly wind flow for the next few days. Weak
upper level ridge is present over the local islands but a TUTT is
expected to develop on Thursday to the northeast of the Leewards
and it is expected to move to the southwest into the local area by
Saturday. Saharan dust expected to affect the local area late
Thursday into Friday.
DISCUSSION...Widely scattered showers have been observed during
the overnight hours across the local forecast area. This is due to
the steady increase in moisture as a tropical wave approaches. The
deepest moisture associated with the tropical wave is expected to
move in after noon...causing showers and thunderstorms to move in
and affect the local islands. Also...when combined with the local
effects...thunderstorms are expected across western PR. Moderate
to heavy rain with occasional lightning and gusty winds can be
expected with the thunderstorm activity. The deep moisture is
expected to linger into Thursday morning...which is the reason why
the forecast calls for numerous showers and isolated thunderstorms
into Thursday morning.
Gradual improvement is expected on Thursday...especially in the
afternoon as drier air and Saharan dust begins to move into the
local area. By Friday...the drier air and Saharan dust is still
expected to be over the local area. There is also the TUTT to the
northeast by then which will cause subsidence due to its
positioning...so shower and thunderstorm activity on Friday
and Saturday afternoon is expected to be limited.
AVIATION...VCSH but generally VFR conditions are expected to
continue through 20/16z. Then sct-num SHRA and TSRA will develop
mainly interior and northwestern PR with areas of mtn obscurations.
Condtions will persist until 20/22z. SHRA/TSRA to increase at the
Leeward and USVI terminals during the afternoon and evening hours
respectively. These SHRA/TSRA expected to reach PR aft 21/00z. Sfc
winds 10 to 20 kt with some sea breeze influences and higher gusts
in TSRA.
MARINE...Showers and thunderstorms with gusty winds expected over
the waters today into Thursday as the tropical wave passes. Small
craft advisory continues in effect for 7 foot seas across the
offshore Atlantic waters through this evening. Small craft
operators should exercise caution across the rest of the waters
due to seas up to 6 feet and east winds up to 20 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 90 80 / 50 50 50 20
STT 88 80 89 80 / 50 60 50 20
&&
.SJU Watches/Warnings/Advisories...
PR...High Rip Current Risk until 8 PM AST this evening for North
Central-Northwest-Western Interior.
VI...None.
AM...Small Craft Advisory until 8 PM AST this evening for Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N.
&&
72/71Hazardous weather outlook, Jul 20, 4:58 AM CDT, 8 hours 4 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 500 AM AST MIERCOLES 20 DE JULIO DE 2016 AMZ710>745-PRZ001>013-210900- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 500 AM AST MIERCOLES 20 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y RAFAGAS DE VIENTOS BREVES ESTA TARDE SOBRE Y NORTE DE LA CORDILLERA CENTRAL AL IGUAL QUE SOBRE EL ESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRAN PROVOCAR INUNDACIONES URBANAS Y DE RIACHUELOS. .VIENTOS...VIENTOS SOSTENIDOS ENTRE 20 A 24 MPH SE ESPERAN A TRAVES DE LAS AGUAS LOCALES DEL ATLANTICO Y CARIBE. .OLEAJE...OJEAJE PELIGROSO DE HASTA 7 PIES SE ESPERA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO. OLEAJE DE 4 A 6 PIES SE ESPERA A TRAVES DEL RESTO DE LAS AGUAS LOCALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA LAS COSTAS DEL NORTE CENTRAL Y NOROESTE DE PUERTO RICO. EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA EL RESTO DE LAS COSTAS ALREDEDOR DE PUERTO RICO...INCLUYENDO VIEQUES Y CULEBRA. .DIAS DOS HASTA SIETE...JUEVES A MARTES HUMEDAD PROFUNDA CONTINUARA TRAYENDO PERIODOS DE AGUACEROS Y TRONADAS A TRAVES DE LAS ISLAS LOCALES EL JUEVES EN LA MANANA. ESTO AUMENTARA LA PROBABILIDAD DE TRONADAS Y INUNDACIONES. UNA MASA DE AIRE MAS SECA Y ESTABLE CON POLVO DE SAHARA SE ESPERA JUEVES EN LA TARDE Y EL VIERNES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-210900- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 500 AM AST MIERCOLES 20 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS ESTA TARDE A TRAVES DE LAS ISLAS LOCALES. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR INUNDACIONES URBANAS Y DE RIACHUELOS. .OLEAJE...OJEAJE PELIGROSO DE HASTA 7 PIES SE ESPERA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO. OLEAJE DE 4 A 6 PIES SE ESPERA A TRAVES DEL RESTO DE LAS AGUAS LOCALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS A TRAVES DE SANTA CRUZ. .DIAS DOS A SIETE...JUEVES A MARTES HUMEDAD PROFUNDA CONTINUARA TRAYENDO PERIODOS DE AGUACEROS Y TRONADAS A TRAVES DE LAS ISLAS LOCALES EL JUEVES EN LA MANANA. ESTO AUMENTARA LA PROBABILIDAD DE TRONADAS Y INUNDACIONES. UNA MASA DE AIRE MAS SECA Y ESTABLE CON POLVO DE SAHARA SE ESPERA JUEVES EN LA TARDE Y EL VIERNES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA LA ACTIVACION AMPLIA DE OBSERVADORES. SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Jul 20, 1:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
202 PM AST WED JUL 20 2016
PRZ010-201915-
MAYAGUEZ AND VICINITY-
202 PM AST WED JUL 20 2016
...AN AREA OF STRONG THUNDERSTORMS AFFECTING ANASCO...RINCON...
AGUADA...MAYAGUEZ AND MOCA MUNICIPALITIES...
AT 158 PM AST...A FEW STRONG THUNDERSTORMS WERE LOCATED OVER
ANASCO...RINCON...AGUADA AND MOCA MUNICIPALITIES MOVING NORTHWEST AT
AROUND 15 MPH. THESE STORMS ARE PRODUCING TORRENTIAL
RAINFALL...LIGHTNING AND IS CAPABLE OF PRODUCING STRONG GUSTY WINDS
IN EXCESS OF 35 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1836 6707 1823 6709 1822 6715 1835 6724
1839 6716
TIME...MOT...LOC 1800Z 121DEG 0KT 1834 6714
JFRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:26 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.